Follow
Share

My LO has a pattern of starting to feel sick in the afternoons before dinner- lightheaded, despondent, crying, afraid, may or may not complain of pain or be agitated. I have read that it’s important to remain calm and remember that she can’t help it, and to maintain a routine that helps her feel safe and secure. Any other ideas? Going to bed seems to be the only solution, and when she wakes up she is usually her normal bright eyed self. The episodes are very upsetting to her (and to me).

This question has been closed for answers. Ask a New Question.
My aunt had Parkinson's and would get extremely anxious in the late afternoon. Gabapenten 300mg. would help her tremendously.
Helpful Answer (1)
Report
MaryBee Jun 1, 2019
Thanks!
(0)
Report
MaryBee, your love one could be dehydrated as that can cause one to feel lightheaded and very anxious. I know that happens to me.

As for feeling sick before dinner, does your love one have a snack between lunch and dinner. If not, she could be having a drop in blood surgar. I always need to eat something around 3pm. Usually pop corn, small pastry, a hand full of peanuts.
Helpful Answer (3)
Report

If she has Parkinson's and is taking sinemet (carbidopa/levadopa), the episodes may be related to where she is in the sinemet cycle. Sometimes people's dosage and schedule need to be adjusted. Anxiety is a common symptom associated with Parkinson's. This article mentions that anxiety attacks may be associated with "off" periods, i.e., when the medication is wearing off/has worn off. https://parkinson.org/Understanding-Parkinsons/Symptoms/Non-Movement-Symptoms/Anxiety
Helpful Answer (4)
Report
MaryBee May 30, 2019
Thanks so much, Newbie. I appreciate the specifics. We are scheduled to see her neurologist in 10 days. She does take sinemet. If he doesn’t really help us with this we will need to get a second opinion because she really needs some relief.
(0)
Report
I think a second opinion is a good idea. Seroquel has worked for some folks here. Others have gotten relief from antidepressants.

A geriatric psychiatrist may be a good person to add to your team.
Helpful Answer (2)
Report

If going to bed helps, maybe try a scheduled afternoon nap before the symptoms start. My Mom does much better after a nap.
Helpful Answer (1)
Report
MaryBee May 30, 2019
Hi Sweetstuff, one would think she would feel better after a nap, but it’s often the opposite/ she gets up from a nap feeling dizzy and off-balance.
(0)
Report
My mother suffered from severe sundowning as well. They did adjust her medications in the facility and that seemed to help. But, I noticed when visiting her that she always kept her window shades pulled down. There was no way she would be able to tell if it was day or night even if she didn’t have dementia. She was very anxious about people spying on her or breaking in and figured if she kept her shades pulled, she was “safe”. I asked the aides if they could make sure her shades were up during the daylight hours. It did seem to help a little when she could see for herself that the sun was bright and high in the sky.
Helpful Answer (1)
Report

Have you spoken to her doctor about whether some medication might provide relief?
Helpful Answer (2)
Report
MaryBee May 30, 2019
Barb I have spoken to the doctor, and because she gets so anxious and upset with these episodes, they think anxiety is the problem and have ordered anti anxiety meds. One she takes in a regular routine with all her other meds. Doc thought it might help avoid the episodes if she had a maintenance anti anxiety med on board. Then she has another (half a Valium) that she takes only as needed. She’s had episodes the past 4 days and on day 2 she asked for that half pill. I gave it to her and it didn’t change a thing. No relief at all. So I didn’t give it to her the days after. I’m thinking we may need a second opinion from a neurologist. She does have Parkinson’s.
(0)
Report
This question has been closed for answers. Ask a New Question.

Ask a Question

Subscribe to
Our Newsletter